Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 85, NWS Jackson, MS

September 4, 2001Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 4, 2001, 5:08 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 4, 2001, 5:08 PM CDT (22:08 UTC)
Expired
Sep 4, 2001, 7:15 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Forrest County, MS, Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 042212
FFWJAN
MSC035-073-050015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT TUE SEP 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 715 PM CDT

* AT 508 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER 
OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER CENTRAL LAMAR 
COUNTY EXTENDING EASTWARD INTO WESTERN FORREST COUNTY. THIS CLUSTER 
OF STORMS IS MOVING VERY SLOWLY...AND WILL CONTINUE TO SPREAD 
EASTWARD INTO FORREST COUNTY. 

DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAINFALL HAS FALLEN 
OVER CENTRAL LAMAR COUNTY AND AN ADDITIONAL 2 TO 4 INCHES WILL BE 
POSSIBLE OVER LAMAR AND FORREST COUNTIES UNTIL THESE STORMS DISSIPATE.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.

LAT...LON 3144 8962 3104 8960 3097 8919 3139 8916

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:00 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Sep 4, 2:00 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE SEP 4 2001

ETA/AVN IN AGREEMENT THIS FORECAST PERIOD WITH MID/UPPER LEVEL RIDGE
BUILDING OVER THE CWFA...WHILE CLOSED LOW OVER TX RETROGRADES WEST.
RESULTING WEAK WIND FLOW PATTERN WILL ALLOW HEATING TO SERVE AS MAIN
CONVECTIVE INITIATOR BOTH WEDNESDAY AND THURSDAY. ETA SHOWING A WEAK
LOW LEVEL CONVERGENCE ZONE SETTING UP FROM NW TO SE ACROSS THE CWFA
WEDNESDAY AND CONTINUING INTO THURSDAY WHILE DEEPEST MOISTURE
REMAINS TO THE SW OF THIS BOUNDARY. WILL GO WITH SCATTERED POPS BOTH
DAYS ALL ZONES...BEST OVER THE SW HALF...BUT SLIGHTLY DECREASED ON
THURSDAY AS DRYING ALOFT LESSENS AVAILBALE MOISTURE. SLIGHT POPS IN
THE EVENINGS FOR LINGERING CONVECTION FROM THE AFTERNOON.

RIDGE WILL CONTINUE TO DOMINATE THE EAST MOVING INTO THE EXTENDED
WITH TROFFINESS IN THE WEST. FRONT...THAT WAS EXPECTED FOR THE
LATTER PART OF THE WEEKEND...LOOKS NOW AS THOUGH IT WILL NOT MAKE IT
THIS FAR SOUTH WITH THE CONTINUED AFTERNOON/EVENING CHANCE OF
CONVECTION THROUGH TUE.

JAN 71/88/71/89 2524
MEI 70/89/71/90 2524

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
26

In the hours before

Special weather statement, Sep 4, 4:21 PM CDT, 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT TUE SEP 04 2001

...THUNDERSTORMS...
SCATTERED...NON-SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
AND EARLY EVENING OVER PORTIONS OF EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI. STORMS WILL BE
MOST NUMEROUS ALONG AND SOUTH OF A BASTROP...LOUISIANA TO JACKSON
TO MERIDIAN LINE. MOST SHOWERS AND STORMS SHOULD DISSIPATE BY
SHORTLY AFTER SUNSET.

ACTIVATION OF STORMS SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

...FLOODING...
LOCALIZED HEAVY RAINFALL WILL OCCUR TODAY FROM EAST-CENTRAL
LOUISIANA...EASTWARD ACROSS SOUTHERN AND CENTRAL PORTIONS OF
MISSISSIPPI. LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS ARE POSSIBLE
WITH THESE STORMS...WHICH WILL CAUSE PONDING ON ROADWAYS AND
POSSIBLE LOWLAND AND SMALL STREAM FLOODING. SOILS REMAIN VERY
SATURATED ACROSS THIS AREA.

A BROAD UPPER LOW SITUATED OVER TEXAS AND OKLAHOMA WILL CONTINUE
TO REMAIN NEARLY STATIONARY THROUGH TONIGHT. WITH DEEP MOISTURE
IN PLACE OVER THE REGION AND SUFFICIENT INSTABILITY...SCATTERED
THUNDERSTORMS WILL CONTINUE THIS AFTERNOON WITH LOCALLY HEAVY
RAINFALL POSSIBLE...MAINLY ALONG AND SOUTH OF INTERSTATE 20.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:22 PM CDTSevere Thunderstorm WarningJANSmith23 min

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.